MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160); Foreign Body Embolism (4439)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch report (b)(4) that shaft break, vessel dissection, and embolism occurred.A heart catheterization was performed in work up for a transcatheter aortic valve replacement (tavr).A 3.00mm x 15mm nc emerge balloon catheter was advanced for dilation.However, when the balloon was backed out, the shaft of the balloon broke off "after the black tip, proximal part of the monorail" causing coronary artery dissection and embolization.Dissection was at 100% non-flowing and there was no snaring involved.The physician decided to leave the balloon in the vessel because the vessel was poor.The patient was monitored for 1.5 hours post procedure in the catheterization lab and then was moved to critical care for monitoring and overnight observation.An echocardiogram was performed to evaluate for left ejection friction and regional wall motion, no changes were noted.The patient was discharged the following day and will be anticipating tavr done in 1 month.
 
Additional Manufacturer Narrative
E1: initial reporter title: risk manager.Device evaluated by mfr.: the complaint device was not received at the complaint investigation site for analysis.Photo media was provided for investigation review.Photos one and two show the end of a device, a batch number cannot be determined as the photo did not provide evidence of the lot number.No damage was depicted to the photo and is deemed not applicable.The photo tree shows one part and the end of a device, a batch number cannot be determined as the photo did not provide evidence of the lot number.No damage was depicted to the photo and is deemed not applicable.Photo four depicts a device that contains blood on the manifold and looks to be separated at the end of the shaft from the balloon.There also shows the lot number on the manifold 28906590 which matches the complaint batch, and therefore applies to this compliant.Photo five shows one part and the end of a device, a batch number cannot be determined as the photo did not provide evidence of the lot number.No damage was depicted to the photo and is deemed not applicable.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14739238
Report Number2134265-2022-06291
Device Sequence Number6048288
Product Code LOX
UDI-Device Identifier08714729846529
UDI-Public08714729846529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0028906590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight85 KG